Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 141, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 13, 2010, 5:10 PM EDT for Warren County, New Jersey; Monroe County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2010, 5:10 PM EDT (21:10 UTC)
- Expired
- Sep 13, 2010, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Warren County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS51 KPHI 132110
SVRPHI
NJC041-PAC089-132200-
/O.NEW.KPHI.SV.W.0141.100913T2110Z-100913T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT MON SEP 13 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
NORTHERN WARREN COUNTY IN NORTHWEST NEW JERSEY...
* UNTIL 600 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST STROUDSBURG...OR 14 MILES SOUTHEAST OF MOUNT POCONO...AND
MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLUMBIA AND BLAIRSTOWN AROUND 520 PM EDT...
HOPE AROUND 530 PM EDT...
GREAT MEADOWS...GREAT MEADOWS-VIENNA...OXFORD AND 7 MILES SOUTHWEST
OF ALLAMUCHY-PANTHER VALLEY AROUND 540 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND NORTHEASTERN PENNSYLVANIA.
&&
LAT...LON 4113 7507 4109 7503 4109 7499 4091 7480
4080 7487 4075 7495 4090 7507 4105 7525
4115 7510
TIME...MOT...LOC 2109Z 319DEG 23KT 4101 7511
$$2 follow-up statements
087
WWUS51 KPHI 132134
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EDT MON SEP 13 2010
PAC089-132144-
/O.CAN.KPHI.SV.W.0141.000000T0000Z-100913T2200Z/
MONROE PA-
534 PM EDT MON SEP 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONROE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND NORTHEASTERN PENNSYLVANIA.
LAT...LON 4094 7511 4097 7495 4091 7480 4080 7487
4075 7495 4090 7507
TIME...MOT...LOC 2134Z 319DEG 23KT 4089 7497
$$
NJC041-132200-
/O.CON.KPHI.SV.W.0141.000000T0000Z-100913T2200Z/
WARREN NJ-
534 PM EDT MON SEP 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN WARREN COUNTY...
AT 532 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR NEAR
HOPE...OR 16 MILES SOUTHWEST OF NEWTON...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OXFORD...ALLAMUCHY...ALLAMUCHY-PANTHER VALLEY...GREAT MEADOWS AND
GREAT MEADOWS-VIENNA
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND NORTHEASTERN PENNSYLVANIA.
LAT...LON 4094 7511 4097 7495 4091 7480 4080 7487
4075 7495 4090 7507
TIME...MOT...LOC 2134Z 319DEG 23KT 4089 7497
$$834
WWUS51 KPHI 132155
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT MON SEP 13 2010
NJC041-132203-
/O.EXP.KPHI.SV.W.0141.000000T0000Z-100913T2200Z/
WARREN NJ-
555 PM EDT MON SEP 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN COUNTY WILL
EXPIRE AT 600 PM EDT...
THUNDERSTORMS WERE STILL STRONG OVER NORTHEASTERN WARREN COUNTY BUT
BELOW SEVERE CRITERIA...AND ARE EXPECTED TO EXIT THE AREA THROUGH
6:30 PM. EXPECT VERY HEAVY RAIN...WIND GUSTS TO 35 MILES AN HOUR...
AND POSSIBLY SMALL HAIL AS THE THUNDERSTORMS MOVE SOUTHEASTWARD AT
25 MILES AN HOUR.
LAT...LON 4094 7511 4097 7495 4091 7480 4080 7487
4075 7495 4090 7507
TIME...MOT...LOC 2153Z 319DEG 23KT 4080 7487
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:57 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 13, 4:57 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 457 PM EDT MON SEP 13 2010 .SYNOPSIS... A COLD FRONT CROSSING WESTERN SECTIONS OF NEW YORK STATE AND PENNSYLVANIA ACCOMPANIED BY SCATTERED STRONG THUNDERSTORMS LATE TODAY WILL MOVE OFF THE MID ATLANTIC COAST EARLY TUESDAY. HIGH PRESSURE WILL FOLLOW EASTWARD FROM THE OHIO VALLEY AND REACH THE MID ATLANTIC COAST LATE WEDNESDAY. LOW PRESSURE WILL MOVE EAST AND OFF THE MID ATLANTIC OR SOUTHERN NEW ENGLAND COAST EARLY FRIDAY WITH THE POTENTIAL FOR UNSETTLED WEATHER. HIGH PRESSURE COVERS THE NORTHEAST USA THIS COMING WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE SEVERE THUNDERSTORM WATCH CONTINUES IN THE NORTHERN PARTS OF OUR AREA. WE HAVE ADDED HUNTERDON AND SOMERSET COUNTIES TO THE WATCH...WHICH REMAINS IN EFFECT UNTIL 8PM THIS EVENING. OTHERWISE A SHARP CUTOFF TO EXPECTED ACTIVITY VICINITY ABE-NEL LINE IS STILL CONFIRMED BY THE 18Z NAM. ONCE THE LEAD LINE ENTERING NW NJ ATTM MOVES THRU THIS EVENING...THE SECOND LINE IN W NYS SHOULD NOT AFFECT US. THEN ITS CLEARING AND BLENDED 12Z GFS/NAM MOS GUIDANCE. WE DO SEE SOME MOISTURE IN SE PA AND S NJ POOLED ALOFT TWD DAWN TUE BUT BAD TIMING FOR CONVECTION AND MAYBE JUST PATCHY CLOUDINESS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... DIURNAL FAIR WX SC EACH AFTERNOON BOTH TUE AND WED. THERE IS AN IMPULSE THAT COULD PRODUCE SPRINKLES IN OUR AREA ACROSS SW PA N DEL AND NE MD EARLY WED BUT FOR NOW DID NOT PLAY THIS UP EXCEPT VIA CLOUD COVER. OTHERWISE THIS PORTION OF THE FCST IS BLENDED 12Z NCEP MOS GUIDANCE. WINDS: WNW GUST AROUND 20 KTS TUESDAY AFTN/EVE DIMINISH AT NIGHT. WED MAY SEE A SEABREEZE LATE IN THE DAY. THURSDAY...MODEL SOLUTIONS DIVERGE...ESP 12Z OPERATIONAL GFS/ECMWF. USED A 50 POP FROM THE 12Z GFS MEX GUIDANCE. CLOUDS DEFINITELY INCREASE. TEMPS DEPENDENT ON CLOUD COVER. THIS LOOKS LIKE AN INTERESTING SYSTEM WITH A DECENT SPREAD OF BUST POTENTIAL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE NORTHERN STREAM REMAINS FAST AND ACTIVE...AND THIS WILL MAKE TIMING AND PLACEMENT OF FRONTS MORE DIFFICULT THAN USUAL. FOR THE MOST PART...THE TIMING AND PLACEMENT OF FEATURES WAS BASED MAINLY ON THE ECMWF. MOISTURE WILL CONTINUE RIDING NORTHEAST ALONG A FRONTAL BOUNDARY. PRECIPITABLE WATER VALUES REACH NEAR 1.75 INCHES (BASED ON THE 1200 UTC GFS)...AND THIS COULD RESULT IN A THREAT FOR HEAVY RAIN... ESPECIALLY NORTH OF THE FRONTAL BOUNDARY ITSELF. NOT SURE IF THERE WILL BE ENOUGH LEFTOVER INSTABILITY FOR DEEP CONVECTION THURSDAY NIGHT...SO THE MENTION OF THUNDER WAS LEFT OUT FOR NOW. IT LOOKS LIKE A SERIES OF WAVES WILL TRY TO RIDE ALONG THE FRONTAL BOUNDARY STRETCHING FROM CENTRAL NEW ENGLAND THROUGH OHIO. FOR NOW...THE BEST CHANCE OF SHOWERS WAS PLACED NEAR AND NORTH OF THE FONT...BUT PLACEMENT OF THE FRONT IS UNCERTAIN...AND THIS MAY HAVE TO BE ADDRESSED LATER. A SHORT WAVE IN THE NORTHERN STREAM SHOULD PUSH THE FRONT THROUGH THE FORECAST AREA FRIDAY AFTERNOON...WITH A CYCLONIC FLOW DEVELOPING BEHIND IT FOR FRIDAY NIGHT AND SATURDAY. RIGHT NOW...THAT TIME PERIOD LOOKS DRY WITH HIGH PRESSURE BUILDING INTO THE FORECAST AREA. THE LOWER LEVELS DO NOT COOL OFF MUCH...AS 850 MB TEMPERATURES HOVER NEAR 14 CELSIUS. THAT AIRMASS REMAINS PLACES INTO SUNDAY...WHEN MOISTURE AGAIN INCREASES ON THE RETURN FLOW AROUND THE SURFACE HIGH. THE 1200 UTC GFS SHOWS PRECIPITABLE WATER VALUES NEAR 1.35 INCHES. WITH THE NEXT SHORT WAVE IN THE NORTHERN FLOW DROPPING INTO THE FORECAST AREA SUNDAY AFTERNOON...PLACED A CHANCE OF SHOWERS ACROSS NORTHERN AREAS. AT THIS DISTANCE...INSTABILITY APPEARS TO BE THE LIMITING FACTOR FOR ADDING THUNDER...SO IT WILL BE LEFT OUT FOR NOW. BEHIND THE SHORT WAVE AND SURFACE FRONT...THE FORECAST AREA GOES INTO A CYCLONIC FLOW WITH MUCH COOLER TEMPERATURES. 850 MB TEMPERATURES DROP TO NEAR 7 DEGREES CELSIUS...WHICH WOULD TRANSLATE INTO HIGHS IN THE UPPER 60S TO LOWER 70S. AT THIS POINT...WILL KEEP THE FORECAST DRY...BUT IF THE PATTERN BEARS OUT...SHOWERS MAY NEED TO BE ADDED TO THE HIGHER TERRAIN AT SOME POINT. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE ACROSS THE TERMINALS AS OF THE EARLY AFTERNOON WITH A WEAK AREA OF HIGH PRESSURE ACROSS THE REGION. A FRONTAL SYSTEM AND UPPER SHORT WAVE WILL CROSS THE AREA LATER THIS AFTERNOON AND EARLY EVENING. THIS FEATURE WILL BE ACCOMPANIED BY A WIND SHIFT AND SCT CLOUD COVER. THERE MAY BE SOME SCT SHOWERS/TSTMS FURTHER NORTH NEAR NY/NJ STATE LIKE AREA. WINDS WILL SHIFT AROUND TO W OR NW BEHIND THE FEATURE AND MAY RAMP UP TO AROUND 10 KNOTS BEFORE DECOUPLING THIS EVENING. TUE...AFTER SUNRISE MIXING SHOULD CREATE GOOD MIXING AND NW WINDS GUSTING TO AROUND 20 KTS WILL OCCUR. OUTLOOK... GENERALLY VFR CONDITIONS ARE EXPECTED THE NEXT SEVERAL DAYS WITH THE NEXT CHC OF LOWER CIGS/VSBYS ON THURSDAY AS A WARM FRONT APPROACHES THE AREA. && .MARINE... FAIRLY QUIET ON THE WATERS TODAY...AND WITH MOST OF THE SHOWER/TSTM ACTIVITY EXPECTED TO REMAIN UP NORTH...IT SHOULD STAY THAT WAY. AS OF THE EARLY AFTERNOON THE WINDS ON THE WATERS ARE FAIRLY LIGHT AND THEY WILL SLOWLY SWITCH AROUND TO S OR SW AHEAD OF THE APPROACHING FRONT/SHORT WAVE. WINDS WILL SWING AROUND TO NW OR W ONCE THE FEATURE PASSES LATER TONIGHT. WIND SPEEDS WILL INCREASE TUE MORNING WITH GUSTS TO BETWEEN 15 AND 20 KNOTS. WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA. CONTINUED BELOW SCA CRITERIA SHOULD PERSIST INTO THE LATE WEEK WITH HIGH PRESSURE BUILDING IN. THE NEXT CHC FOR ANY SIGNIFICANT WEATHER WILL BE THU WHEN A WARM FRONT APPROACHES FROM THE SOUTH. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG/MEOLA SHORT TERM...DRAG LONG TERM...DRAG/HAYES AVIATION...O'HARA MARINE...O'HARA
Hazardous weather outlook, Sep 13, 4:57 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 457 PM EDT MON SEP 13 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ060-061- 067>071-142100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 457 PM EDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ430-431-452>455-142100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 457 PM EDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NJZ001-007>010-PAZ054-055-062-142100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON- 457 PM EDT MON SEP 13 2010 ...SEVERE THUNDERSTORM WATCH 655 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ012>015-020-026-142100- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN- COASTAL OCEAN- 457 PM EDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ450-451-142100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 457 PM EDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. A NORTHWEST WIND GUST BETWEEN 30 AND 40 KNOTS IS POSSIBLE BETWEEN 530 PM AND 8 PM IN THE CENTRAL NEW JERSEY COASTAL WATERS LATE TODAY IN ASSOCIATION WITH A LINE OF SCATTERED STRONG THUNDERSTORMS. MARINERS SHOULD MONITOR POSSIBLE STATEMENTS ISSUED LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 13, 1:02 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 102 PM EDT MON SEP 13 2010 NJZ001-007>010-012>015-PAZ054-055-062-131815- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CARBON-MONROE- NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON 102 PM EDT MON SEP 13 2010 SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO RACE SOUTHEASTWARD ACROSS NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY DURING MID OR LATE AFTERNOON. ONE OR TWO STORMS MAY PRODUCE DAMAGING WIND GUSTS. THE PRIMARY THREAT FOR THUNDERSTORMS IN THE NORTHEAST PENNSYLVANIA COUNTIES OF CARBON...MONROE AND NORTHAMPTON IS BETWEEN 2 PM AND 5 PM. THE THREAT FOR A STRONG STORM IN NORTHERN NEW JERSEY IS BETWEEN 3 PM AND 6 PM. DAMAGING LIGHTNING STRIKES AND SMALL HAIL WILL BE POSSIBLE. PLEASE MONITOR LATER STATEMENTS ISSUED THIS AFTERNOON REGARDING THUNDERSTORMS CURRENTLY DEVELOPING NEAR BINGHAMTON NEW YORK. DRAG
Special weather statement, Sep 13, 2:18 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
218 PM EDT MON SEP 13 2010
NJZ001-007-PAZ054-055-062-131915-
CARBON PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
218 PM EDT MON SEP 13 2010
...A FEW SHOWERS OR EVEN STRONG THUNDERSTORMS WILL DEVELOP EARLY
THIS AFTERNOON...
AT 2:10 PM EDT...A FEW SHOWERS WERE DEVELOPING OVER THE SOUTHERN
POCONOS. SOME OF THESE SHOWERS COULD DEVELOP INTO STRONG
THUNDERSTORMS. HOWEVER...ANY THUNDERSTORMS ARE EXPECTED TO BE
SCATTERED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 8:00 PM
THIS EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH ANY OF THE
THUNDERSTORMS...AND POSSIBLY NEAR OR OVER 60 MILES AN HOUR WITH THE
STRONGEST STORMS. ALSO...HAIL AND FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORMS THIS AFTERNOON WILL MOVE RAPIDLY TOWARD
THE EAST...OR EAST-SOUTHEAST...AROUND 40 MILES AN HOUR.
LAT...LON 4120 7448 4067 7513 4070 7542 4095 7590
4101 7575 4105 7578 4110 7577 4114 7570
4113 7564 4123 7554 4126 7514 4116 7516
4115 7509 4109 7503 4115 7491 4127 7484
4132 7479 4133 7470Special weather statement, Sep 13, 3:18 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT MON SEP 13 2010
NJZ001-132015-
SUSSEX NJ-
318 PM EDT MON SEP 13 2010
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY THROUGH 4:15 PM...
AT 315 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 26 MILES NORTHEAST OF SCRANTON...MOVING SOUTHEAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR HAINESVILLE AND HIGH POINT AROUND
405 PM AND BRANCHVILLE AROUND 415 PM.
A BROKEN LINE OF SHOWERS AND A FEW STRONG TO SEVERE THUNDERSTORMS
WAS APPROACHING NORTHWESTERN NEW JERSEY. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THE AREA UNTIL 8:00 PM THIS EVENING. WIND GUSTS TO
50 MPH ARE POSSIBLE WITH ANY OF THE THUNDERSTORMS...AND POSSIBLY
NEAR OR OVER 60 MILES AN HOUR WITH THE STRONGEST STORMS. ALSO...HAIL
UP TO AROUND 1 INCH DIAMETER AND FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORMS THIS AFTERNOON WILL MOVE RAPIDLY TOWARD
THE EAST-SOUTHEAST OR SOUTHEAST AT 35 TO 40 MILES AN HOUR.
LAT...LON 4132 7461 4121 7442 4096 7468 4116 7491
4121 7487 4122 7488 4127 7484 4132 7479
4135 7471 4135 7468Special weather statement, Sep 13, 3:30 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT MON SEP 13 2010
PAZ055-132030-
MONROE PA-
330 PM EDT MON SEP 13 2010
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY THROUGH 4:30 PM...
AT 325 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 10 MILES NORTH OF SCRANTON...MOVING SOUTHEAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR GOULDSBORO STATE PARK AROUND 400
PM...TOBYHANNA AROUND 405 PM...POCONO PINES...LONG POND...POCONO
RACEWAY AROUND 410 PM...SKYTOP...CANADENSIS...MOUNTAINHOME AROUND
415 PM AND ALPINE MOUNTAIN AROUND 420 PM.
A BROKEN LINE OF SHOWERS AND A FEW STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WAS APPROACHING THE SOUTHERN POCONOS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 8:00 PM THIS
EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH ANY OF THE
THUNDERSTORMS...AND POSSIBLY NEAR OR OVER 60 MILES AN HOUR WITH THE
STRONGEST STORMS. ALSO...HAIL UP TO AROUND 1 INCH DIAMETER AND
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM ANY
OF THE THUNDERSTORMS THIS AFTERNOON. ANY THUNDERSTORMS THIS
AFTERNOON WILL MOVE RAPIDLY TOWARD THE EAST-SOUTHEAST OR SOUTHEAST
AT 35 TO 40 MILES AN HOUR.
LAT...LON 4124 7513 4116 7516 4115 7509 4108 7503
4086 7535 4115 7563 4123 7554 4123 7552
4125 7550 4125 7531 4126 7514Special weather statement, Sep 13, 4:53 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 453 PM EDT MON SEP 13 2010 NJZ001-007>009-PAZ055-062-132200- HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ- 453 PM EDT MON SEP 13 2010 ...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MONROE...MORRIS... NORTHAMPTON...SUSSEX AND WARREN COUNTIES... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF MOUNT POCONO...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR ANALOMINK...EAST STROUDSBURG AROUND 500 PM...DELAWARE WATER GAP...DELAWARE WATER GAP AROUND 515 PM...HOPE...BLAIRSTOWN AROUND 530 PM...GREAT MEADOWS...GREAT MEADOWS-VIENNA AROUND 545 PM...LONG VALLEY AND BUDD LAKE AROUND 600 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LAT...LON 4115 7514 4085 7462 4071 7488 4102 7532 HAYES
Special weather statement, Sep 13, 5:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
503 PM EDT MON SEP 13 2010
NJZ001-007>009-PAZ055-062-132200-
HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
503 PM EDT MON SEP 13 2010
...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...
MONROE...MORRIS...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 12 MILES EAST OF MOUNT POCONO...MOVING SOUTHEAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR DELAWARE WATER GAP...DELAWARE
WATER GAP AROUND 510 PM...PORTLAND AROUND 515 PM... BLAIRSTOWN...
COLUMBIA AROUND 520 PM...HOPE...BELVIDERE AROUND 530 PM...GREAT
MEADOWS...GREAT MEADOWS-VIENNA AND OXFORD AROUND 540 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT HAIL AND
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING AS WELL.
LAT...LON 4115 7513 4115 7509 4113 7506 4109 7503
4109 7501 4083 7466 4064 7491 4104 7534
4116 7515The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:18 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 57 min |
| Sep 13, 3:18 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
| Sep 13, 3:50 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 55 min |
| Sep 13, 4:44 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 61 min |
| Sep 13, 4:53 PM EDT | Special Weather Statement | PHI | Warren | 67 min |
| Sep 13, 5:03 PM EDT | Special Weather Statement | PHI | Warren | 57 min |
| Sep 13, 6:05 PM EDT | Special Weather Statement | PHI | Hunterdon, Middlesex, Somerset | 55 min |
| Sep 13, 6:10 PM EDT | Special Weather Statement | PHI | Hunterdon | 50 min |
| Sep 13, 7:00 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Monmouth | 60 min |
| Sep 13, 7:03 PM EDT | Special Marine Warning | PHI | 57 min | |
| Sep 13, 7:12 PM EDT | Special Weather Statement | PHI | Monmouth | 48 min |
| Sep 13, 7:40 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 22 min |
| Sep 13, 3:30 PM EDT | Special Weather Statement | PHI | Monroe | 60 min |
| Sep 13, 4:08 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 52 min |
| Sep 13, 4:35 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 55 min |
| Sep 13, 5:28 PM EDT | Special Weather Statement | PHI | Northampton | 62 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.